Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 258, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 29, 2007, 3:07 PM CDT for Llano County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2007, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 29, 2007, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 292008
FFWEWX
TXC299-292300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
307 PM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LLANO COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LLANO...KINGSLAND...BUCHANAN DAM...
* UNTIL 600 PM CDT
* AT 258 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF TOW TO
20 MILES SOUTH OF LLANO...OR ALONG A LINE EXTENDING FROM 18 MILES
WEST OF LAMPASAS TO 15 MILES NORTHEAST OF FREDERICKSBURG...MOVING
NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASTELL
DOPPLER RADAR HAS INDICATED RAINFALL OVER THE LITTLE RIVER WATERSHED
HAS REACHED ONE INCH.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3092 9844 3089 9847 3084 9838 3077 9843
3075 9837 3071 9841 3069 9840 3068 9844
3062 9842 3052 9862 3052 9896 3068 9896
3092 9885
$$2 follow-up statements
000
WGUS74 KEWX 292037
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT FRI JUN 29 2007
TXC299-292300-
LLANO TX-
334 PM CDT FRI JUN 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR LLANO
COUNTY...
AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. ONE STORM WAS
LOCATED 11 MILES WEST OF LLANO...MOVING NORTHEAST AT 20 MPH.
ANOTHER STORM WAS NEAR CASTELL...MOVING NORTH AT 10 MPH. AN
ESTIMATED ONE INCH OF RAIN HAS FALLEN OVER THE LITTLE LLANO RIVER
AND FALL CREEK WATERSHEDS...NORTH OF THE CITY OF LLANO.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSLAND...CASTELL...BUCHANAN DAM AND TOW.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3092 9844 3089 9847 3084 9839 3077 9843
3075 9837 3071 9841 3069 9840 3068 9844
3062 9842 3052 9862 3052 9896 3068 9896
3092 9885
$$000
WGUS74 KEWX 292250
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 PM CDT FRI JUN 29 2007
TXC299-292300-
LLANO TX-
546 PM CDT FRI JUN 29 2007
...A FLASH FLOOD WARNING WILL EXPIRE AT 600 PM CDT FOR LLANO
COUNTY...
AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING SPOTTY HEAVY DOWNPOURS OVER THE
WARNED AREA. UP TO HALF AN INCH OF ADDITIONAL RAINS CAN BE EXPECTED
NEAR BLUFFTON AND TOW BY 6 PM...BUT THESE RAINS ARE NOT EXPECTED TO
PRODUCE FLASH FLOODING.
A FEW LOW WATER CROSSINGS AND POOR DRAINAGE AREAS MAY REMAIN FLOODED
FROM EARLIER RAINS...BUT THE THREAT FOR FLASH FLOODING IS
DECREASING. THUS THE FLASH FLOOD WARNING FOR LLANO COUNTY WILL BE
ALLOWED TO EXPIRE AT 6 PM.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER
RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3092 9844 3089 9847 3084 9839 3077 9843
3075 9837 3071 9841 3069 9840 3068 9844
3062 9842 3052 9862 3052 9896 3068 9896
3092 9885
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 12:29 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 29, 12:29 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1229 PM CDT FRI JUN 29 2007 .AVIATION... DAYTIME HEATING WILL LIFT MVFR CIGS TO VFR LEVELS BY 21Z. INCREASING SHOWER AND THUNDERSTORM ACTIVITY DURING THE AFTERNOON WILL CAUSE LOCAL IFR TO MVFR CONDITIONS. TSTMS WILL HAVE THE POTENTIAL TO CREATE WINDS GUSTING TO 35 KTS. FROM 01Z TO 06Z, LINGERING SHOWERS WILL PERSIST IN THE VCNTY OF KDRT WHILE OTHER TERMINALS WILL HAVE VFR CONDITIONS. AFTER 06Z MVFR CIGS WILL REDEVELOP, OCCASIONALLY LOWERING TO IFR LEVELS BETWEEN 11Z TO 14Z. CIGS WILL AGAIN RISE TO MVFR LEVELS WITH DAYTIME HEATING WITH ISOLATED SHOWERS ACTIVITY POSSIBLE AT ALL TERMINALS. && .PREV DISCUSSION... /ISSUED 1119 AM CDT FRI JUN 29 2007/ UPDATE... EARLY THIS MORNING ANOTHER, BUT MUCH WEAKER CONVECTIVE CLUSTER DROPPED INTO SOUTH CENTRAL TEXAS, ALTHOUGH THIS TIME OVER THE EDWARDS PLATEAU. THE RESULTANT MCV IS OVER THE WESTERN PARTS OF SOUTH CENTRAL AT LATE MORNING. UPPER TROUGH CONTINUES TO BECOME STRETCHED WHILE INFLOW REMAINS WEAKER THAN LAST COUPLE OF DAYS. WILL LOWER POPS SLIGHTLY TO 50S, EXCEPT 60S JUST AHEAD OF MCV ACROSS THE WEST. ALTHOUGH EXPECT MORE LOCALIZED HEAVY RAINS THAN LAST COUPLE OF DAYS, WILL LEAVE FLASH FLOOD WATCH IN PLACE. MAY HAVE TO EXTEND AND RECONFIGURE TO ONLY PARTS OF THE AREA FOR TONIGHT INTO EARLY SATURDAY AS 12Z NAM DEVELOPS ANOTHER QPF MAXIMUM. INCREASED SOLAR HEATING HAS ALLOWED TEMPERATURES TO RISE SLIGHTLY HIGHER THAN ONGOING GRIDS SHOWED. WILL RAISE AFTERNOON TEMPERATURES 3 TO 5 DEGREES AS A RESULT. OTHERWISE, ONGOING FORECAST ON TRACK. MODELS SHOW A RELATIVE MINIMUM IN NOCTURNAL ACTIVITY SATURDAY NIGHT AND SUNDAY NIGHT, THEN BECOMING HEAVIER NEXT WEEK AS THE UPPER LOW REDEVELOPS AND MOVES SOUTHWEST ACROSS SOUTH CENTRAL TEXAS AND THE RIO GRANDE. WILL ADDRESS THESE IN THE AFTERNOON DISCUSSION. PREV DISCUSSION... /ISSUED 641 AM CDT FRI JUN 29 2007/ AVIATION... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY OVER SOUTH CENTRAL TEXAS. CIGS ARE ALL OVER THE PLACE THIS MORNING...BOUNCING FROM VFR TO MVFR TO IFR. EXPECT ALL TAF SITES TO BE VFR BY 16-17Z. HAVE VCNTY SHOWERS AND THUNDERSTORMS MENTIONED AT ALL TAF SITES TODAY. CONDITIONS SHOULD REMAIN VFR THROUGHOUT THE DAYTIME HOURS...EXCEPT IN AND NEAR SHOWERS/THUNDERSTORMS. CIGS WILL LOWER TO MVFR BY 09Z TONIGHT. PREV DISCUSSION... /ISSUED 627 AM CDT FRI JUN 29 2007/ DISCUSSION... CHANCES OF RAIN CONTINUE THROUGH TODAY AND THE WET PATTERN IS STILL FORECAST TO CONTINUE THROUGH PART OF NEXT WEEK. BY JULY 8TH TO 10TH...MORE STABLE CONDITIONS SHOW UP ON MEDIUM RANGE TOOLS...HOWEVER IN THE MEANTIME CHANCES OF SUMMER SHOWERS CONTINUES. LOW ALOFT OVER TEXAS IS FORECAST TO SLOWLY DRIFT WEST THRU THE WEEKEND AND THEN ANOTHER LOW FROM 700 TO 300 HPA IS FORECAST TO FORM IN THE EARLY TO MID PART OF NEXT WEEK. WILL KEEP FLASH FLOOD WATCH THRU 7 PM TODAY AND MENTION LOCALLY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS. FOR THE WEEKEND THE PATTERN SHOWS MOSTLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. IN THE EARLY TO MID PART OF NEXT WEEK...CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUES AND THEN RAIN CHANCES SLOWLY DECREASE LATE NEXT WEEK TO THE WEEKEND OF JULY 7TH AND 8TH. ADJUSTED FORECASTS PER 05Z TO 11Z TRENDS AND USED INPUT FROM 06Z FCST SOLUTIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 89 73 90 73 / 30 40 30 40 30 AUSTIN BERGSTROM INTL AIRPORT 70 88 71 90 71 / 30 40 30 40 30 DEL RIO INTL AIRPORT 72 88 74 92 74 / 50 50 30 30 30 SAN ANTONIO INTL AIRPORT 72 88 74 89 74 / 30 40 30 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 04/06
In the hours before
Local storm report, Jun 29, 2:08 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
208 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD COMSTOCK 29.68N 101.17W
06/29/2007 VAL VERDE TX LAW ENFORCEMENT
TWO LOW WATER CROSSINGS FLOODED ON HIGHWAY 163 BETWEEN
COMSTOCK AND JUNO.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:04 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Jun 29, 4:34 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Jun 29, 1:49 PM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.